Alert archive / Rhode Island / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 1, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Apr 23, 2023, 1:56 AM EDT for Northeastern Connecticut Planning Region, Connecticut; Kent County, Washington County, Rhode Island. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 23, 2023, 1:56 AM EDT (05:56 UTC)
- Expired
- Apr 23, 2023, 2:45 AM EDT
- In force
- 49 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Northeastern Connecticut Planning Region, CT, Kent County, RI, Washington County, RI
The radar
The Boston radar (KBOX), 82 km from the middle of the area, began a volume at 05:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 23, 2:05 AM EDT | HAIL 1 | Westerly, RI | MEMBER OF THE PUBLIC RELAYED VIA SOCIAL MEDIA THAT HAIL UP TO QUARTER SIZE WITH FREQUENT LIGHTNING HAD OCCURRED IN WESTERLY, RI. RELAYED BY AMATEUR RADIO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 5.9 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 208 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 590 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 344 m²/s²
- 0-3 km storm-relative helicity
- 412 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.4
The text
As transmitted.
601
WUUS51 KBOX 230556
SVRBOX
CTC015-RIC003-009-230645-
/O.NEW.KBOX.SV.W.0001.230423T0556Z-230423T0645Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Boston/Norton MA
156 AM EDT Sun Apr 23 2023
The National Weather Service in Boston/Norton has issued a
* Severe Thunderstorm Warning for...
Southeastern Windham County in northern Connecticut...
Northwestern Washington County in Rhode Island...
Southwestern Kent County in Rhode Island...
* Until 245 AM EDT.
* At 156 AM EDT, a severe thunderstorm was located near Westerly, or
10 miles southeast of Mystic, moving north at 40 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vehicles is possible.
* Locations impacted include...
Coventry, Westerly, Hopkinton, Charlestown, Richmond, Exeter, West
Greenwich and Sterling.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4131 7188 4133 7188 4132 7185 4134 7183
4141 7184 4142 7180 4172 7179 4173 7158
4134 7169 4133 7171 4133 7179 4132 7181
TIME...MOT...LOC 0556Z 182DEG 33KT 4129 7179
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
BL3 follow-up statements
446
WWUS51 KBOX 230614
SVSBOX
Severe Weather Statement
National Weather Service Boston/Norton MA
214 AM EDT Sun Apr 23 2023
CTC015-RIC003-009-230645-
/O.CON.KBOX.SV.W.0001.000000T0000Z-230423T0645Z/
Windham CT-Washington RI-Kent RI-
214 AM EDT Sun Apr 23 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM EDT
FOR SOUTHEASTERN WINDHAM...NORTHWESTERN WASHINGTON AND SOUTHWESTERN
KENT COUNTIES...
At 214 AM EDT, a severe thunderstorm was located over Hopkinton, or
11 miles northeast of Mystic, moving north at 35 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vehicles is possible.
Locations impacted include...
Coventry, Westerly, Hopkinton, Richmond, Exeter, West Greenwich and
Sterling.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4141 7184 4142 7180 4172 7179 4173 7158
4146 7168 4139 7183
TIME...MOT...LOC 0614Z 181DEG 32KT 4145 7179
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
BL404 WWUS51 KBOX 230626 SVSBOX Severe Weather Statement National Weather Service Boston/Norton MA 226 AM EDT Sun Apr 23 2023 CTC015-RIC003-009-230645- /O.CON.KBOX.SV.W.0001.000000T0000Z-230423T0645Z/ Windham CT-Washington RI-Kent RI- 226 AM EDT Sun Apr 23 2023 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM EDT FOR SOUTHEASTERN WINDHAM...NORTH CENTRAL WASHINGTON AND SOUTHWESTERN KENT COUNTIES... At 226 AM EDT, a severe thunderstorm was located near Voluntown, or 10 miles east of Jewett City, moving north at 40 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Minor hail damage to vehicles is possible. Locations impacted include... Coventry, Hopkinton, Exeter, West Greenwich and Sterling. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4173 7165 4156 7168 4151 7180 4172 7179 TIME...MOT...LOC 0626Z 180DEG 35KT 4157 7178 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...1.00 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...<50 MPH $$ BL
639
WWUS51 KBOX 230636
SVSBOX
Severe Weather Statement
National Weather Service Boston/Norton MA
236 AM EDT Sun Apr 23 2023
CTC015-RIC003-009-230646-
/O.EXP.KBOX.SV.W.0001.000000T0000Z-230423T0645Z/
Windham CT-Washington RI-Kent RI-
236 AM EDT Sun Apr 23 2023
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WINDHAM...NORTH
CENTRAL WASHINGTON AND SOUTHWESTERN KENT COUNTIES WILL EXPIRE AT 245
AM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small hail
and heavy rain are still possible with this thunderstorm.
LAT...LON 4173 7165 4156 7168 4151 7180 4172 7179
TIME...MOT...LOC 0636Z 182DEG 33KT 4166 7177
$$
BLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 9:40 PM EDT, 4 hours 16 minutes earlier.
Area forecast discussion, Apr 22, 9:40 PM EDT, 4 hours 16 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
940 PM EDT Sat Apr 22 2023
.SYNOPSIS...
Widespread showers with heavy rainfall and perhaps a few
embedded thunderstorms will overspread our region tonight into
Sunday. The steadier rainfall tapers off from west to east
Sunday afternoon. Unsettled, with daily opportunities for
isolated to scattered rain showers, through the upcoming week.
Temperatures will be near normal.
&&
.NEAR TERM /THROUGH SUNDAY/...
930 PM Update:
Early update to address developing pre-frontal thunderstorms
extending from the Hartford/Windsor Locks CT metros on southward
into Long Island NY vicinity and into the adjacent SWrn waters.
00z/23rd OKX RAOB shows an environment of modest to moderate
elevated instability above stable sfc layer, characterized by
most-unstable lifted indices of -3 units and most-unstable CAPE
values cited at around 833 J/kg. In addition to that, we have a
rather considerable amt of effective shear in the elevated-convective
layer with about 41 kt of shear, this owing to stronger mid to
upper level SSW flow. A few of these thunderstorms have become
locally strong, with recent SPS for some of the western suburbs
of Hartford. The main risk with these is lightning and heavy
rain, but stronger cores will pose a risk for small sub-severe
hail; severe hail is not likely but can't rule out an especially
strong or intense storm producing hail up to 1 inch in diameter
given the combo of effective shear (stronger mid/upper winds)
and a fair amt of elevated instabiilty.
It's not clear how long this risk may last, however RAP
soundings suggest at least a continued thunder risk into the
overnight mainly W of Worcester, as elevated instability does
weaken with time but still is enough where at least some rumbles
of thunder are plausible. The main risk for the overnight would
turn to more local downpours and training of downpours that
could support isolated poor-drainage flooding/ponding issues.
Previous Discussion
Not much change to the overall forecast this afternoon, as the
synoptic pattern remained rather stagnant. The focus of this
forecast will be on abundant clouds, and rainfall overspreading
southern New England later tonight. The brunt of this rainfall
should be after midnight.
Instability is on the weaker side, and elevated. Even the mid
level lapse rates are not all that supportive of thunderstorms.
That said, it is a non-zero probability, especially across
interior southern New England. Not concerned about the risk for
severe weather, just the enhanced rainfall rates which could
result. We have been rather dry for some time, so we can handle
a decent amount of rainfall. The greatest risk for flooding will
be the poor-drainage/low-lying areas.
Above normal temperatures tonight, as we will not be able to
radiate, and we will remain on the warm side of an approaching
cold front.
&&
.SHORT TERM /SUNDAY NIGHT/...
Not much change to the forecast heading into Sunday. Expecting
widespread showers Sunday morning, which gradually diminish
from west to east into Sunday evening.
Total rainfall amounts between 0.75 and 1.50 inches still seem
reasonable for much of southern New England, with localized 2+
inch amounts possible should thunderstorms develop. The greatest
risk for the higher rainfall amounts look to focus across the
interior, particularly along the east slopes of the Berkshires
and Worcester Hills due to upslope flow enhancement given SSE
flow. Another area to watch is in the vicinity of the surface
wave of low pressure, where some low level convergence may also
enhance rainfall totals.
Showers continue to diminish/move into northern New England
Sunday night. Should be dry for most, with the greatest risk fro
lingering showers along and north of Route 2 in MA and out over
the eastern coastal waters.
Not much temperature change Sunday, with above normal high
temperatures mainly in the 50s. Turning colder, and closer to
normal for late April, Sunday night as a cold front slowly
approaches the coast.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
Highlights
* Seasonable temperatures from day-to-day next week
* Wet and unsettled with shower chances each day
Monday through Friday
A broad upper-level low is expected to meander over the
Northeast for much of next week thanks to a downstream blocking
pattern. This will support seasonable temperatures from day to
day this week with highs in the upper 50s/low 60s during the day
and lows in the upper 30s/low 40s overnight. Furthermore, a
series of embedded short-waves will support cloudy/unsettled
weather with daily shower chances over southern New England each
afternoon. No washouts are expected, but scattered showers
producing less than a tenth of an inch of precip will be
possible throughout the week. Given the expected isolated to
scattered nature of any showers that develop, details are vague
with respect to where/when showers will be.
Next Weekend
Broad cyclonic flow pattern may break late week/early next
weekend with a possible mid-level ridge building over the east
coast. However, a more robust short-wave may traverse across the
Midwest and bring an opportunity for substantial rainfall at
some point next weekend. Stay tuned for more details later this
week.
&&
.AVIATION /02Z SUNDAY THROUGH THURSDAY/...
Forecaster Confidence Levels:
Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.
Tonight and Sunday...High Confidence.
Low end MVFR-IFR, with localized/brief LIFR conditions,
dominating tonight into Sunday. Scattered showers this evening
will give way to widespread showers from west to east late
tonight into Sunday morning. A period of heavy rainfall, and
even the low risk for an embedded thunderstorm or two exists.
Confidence still not high enough to include a thunder mention in
the TAFs, but may be needed with later updates. The heaviest
rain will shift into eastern New England by mid Sunday
afternoon. E winds 10 to 15 knots will shift to the N across
parts of western MA and CT by Sunday. Gusts of 20 to 30 knots
are expected along the coast.
Sunday Night...Mainly MVFR, with some VFR possible late along
and south of the MA Pike. Local IFR towards NE MA.
KBOS Terminal...High confidence in TAF.
KBDL Terminal...High confidence in TAF.
Outlook /Monday through Thursday/...
Monday: Mainly VFR, with local IFR possible. Chance SHRA.
Monday Night: VFR. Slight chance SHRA.
Tuesday: VFR. Breezy. Chance SHRA.
Tuesday Night through Wednesday Night: VFR. Slight chance SHRA.
Thursday: Mainly VFR, with local MVFR possible. Chance SHRA.
&&
.MARINE...
Forecaster Confidence Levels:
Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.
Low clouds persist this evening, with showers and fog developing
after midnight on most waters. Also a very low risk for a few
thunderstorms. Expecting poor visibility less than 1 NM at
times. Gusty SE winds also develop overnight and continue into
Sunday. A cold front should approach the eastern waters/cross
the southern coastal waters late Sunday night. The timing of
this front is not certain. Small Craft Advisories extended into
Sunday night for some waters.
Outlook /Monday through Thursday/...
Monday: Winds less than 25 kt. Seas up to 5 ft. Chance of rain
showers.
Monday Night through Tuesday: Winds less than 25 kt. Areas of
seas approaching 5 ft. Slight chance of rain showers.
Tuesday Night: Winds less than 25 kt. Seas locally approaching
5 ft.
Wednesday through Wednesday Night: Winds less than 25 kt.
Thursday: Winds less than 25 kt. Slight chance of rain showers.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Small Craft Advisory from 4 AM to 8 PM EDT Sunday for ANZ230.
Small Craft Advisory until 11 PM EDT Sunday for ANZ231.
Small Craft Advisory until 8 PM EDT Sunday for ANZ232>235-237.
Small Craft Advisory from 4 AM to 4 PM EDT Sunday for ANZ236.
Small Craft Advisory until 8 PM EDT Monday for ANZ250-254.
Small Craft Advisory until 4 AM EDT Monday for ANZ251.
Small Craft Advisory until 8 PM EDT Monday for ANZ255.
Small Craft Advisory until 8 AM EDT Monday for ANZ256.
&&
SYNOPSIS...Belk/RM
NEAR TERM...Belk/Loconto/RM
SHORT TERM...Belk
LONG TERM...RM
AVIATION...Belk/Loconto/RM
MARINE...Belk/Loconto/RMHazardous weather outlook, Apr 22, 4:10 PM EDT, 9 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 410 PM EDT Sat Apr 22 2023 CTZ002>004-MAZ002>024-026-RIZ001>007-232015- Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Eastern Essex MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA- Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA- Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA- Northern Middlesex MA-Northwest Providence RI- Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI- Washington RI-Newport RI- 410 PM EDT Sat Apr 22 2023 This Hazardous Weather Outlook is for northern Connecticut, all of Massachusetts east of Berkshire County, northern Rhode Island and southern Rhode Island. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230>237-250-251-254>256-RIZ008-232015- Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island-Block Island RI- 410 PM EDT Sat Apr 22 2023 This Hazardous Weather Outlook is for Massachusetts and Rhode Island coastal waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For more information on upcoming hazardous weather, please see the Area Forecast Discussion on our webpage for the latest forecast thinking. There is also our Enhanced Hazardous Weather Outlook at www.weather.gov/box/ehwo For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
In the hours before
Special weather statement, Apr 22, 10:50 PM EDT, 3 hours 6 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
1050 PM EDT Sat Apr 22 2023
MAZ002-003-008-010-011-230330-
Western Franklin MA-Western Hampshire MA-Eastern Hampden MA-
Eastern Franklin MA-Eastern Hampshire MA-
1050 PM EDT Sat Apr 22 2023
...A strong thunderstorm will impact portions of south central
Hampshire, central Franklin and central Hampden Counties through 1130
PM EDT...
At 1049 PM EDT, Doppler radar was tracking a strong thunderstorm over
West Springfield, moving north at 55 mph.
HAZARD...Pea size hail.
SOURCE...Radar indicated.
IMPACT...Little to no impact from hail is expected.
Locations impacted include...
Springfield, Chicopee, Westfield, Holyoke, Amherst, Northampton,
Agawam, West Springfield, Greenfield, Deerfield, South Hadley,
Easthampton, Longmeadow, Southwick, Montague, Granby, Southampton,
Hadley, Sunderland and Hatfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.
&&
LAT...LON 4272 7233 4205 7258 4208 7281 4219 7279
4220 7278 4222 7278 4246 7275 4273 7269
TIME...MOT...LOC 0249Z 190DEG 48KT 4217 7264
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH
BLSpecial weather statement, Apr 22, 11:21 PM EDT, 2 hours 35 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
1121 PM EDT Sat Apr 22 2023
MAZ017-018-020-RIZ005-007-230400-
Northern Bristol MA-Southern Bristol MA-Western Plymouth MA-
Bristol RI-Newport RI-
1121 PM EDT Sat Apr 22 2023
...A strong thunderstorm will impact portions of west central
Plymouth, southern Bristol, eastern Newport and eastern Bristol
Counties through MIDNIGHT EDT...
At 1121 PM EDT, Doppler radar was tracking a strong thunderstorm 11
miles south of Little Compton, or 14 miles southeast of Newport,
moving north at 35 mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
New Bedford, Fall River, Dartmouth, Bristol, Somerset, Portsmouth,
Swansea, Tiverton, Westport, Rehoboth, Warren, Lakeville, Freetown,
Dighton, Berkley and Little Compton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.
&&
LAT...LON 4146 7119 4156 7122 4156 7121 4163 7121
4161 7124 4164 7125 4164 7121 4171 7116
4173 7122 4170 7124 4173 7126 4166 7125
4166 7126 4181 7129 4182 7103 4179 7094
4150 7103 4150 7113
TIME...MOT...LOC 0320Z 178DEG 29KT 4136 7110
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
BLLocal storm report, Apr 22, 11:50 PM EDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
1150 PM EDT SAT APR 22 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0954 PM HAIL 3 SSE SOUTHINGTON 41.55N 72.87W
04/22/2023 U0.50 INCH HARTFORD CT PUBLIC
REPORT FROM MPING: HALF-INCH (0.50 IN.).
&&
ALLocal storm report, Apr 22, 11:52 PM EDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
1152 PM EDT SAT APR 22 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 PM LIGHTNING 1 S WESTPORT 41.65N 71.10W
04/22/2023 BRISTOL MA LAW ENFORCEMENT
WESTPORT PD REPORTED A TREE DOWNED ON BRIGGS
RD CAUSED BY A LIGHTNING STRIKE. RELAYED BY
AMATEUR RADIO.
&&
ALSpecial weather statement, Apr 23, 12:52 AM EDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
1252 AM EDT Sun Apr 23 2023
CTZ004-RIZ003-230530-
Windham CT-Western Kent RI-
1252 AM EDT Sun Apr 23 2023
...A strong thunderstorm will impact portions of eastern Windham and
west central Kent Counties through 130 AM EDT...
At 1252 AM EDT, Doppler radar was tracking a strong thunderstorm
over Preston, or near Norwich, moving north at 35 mph.
HAZARD...Pea size hail.
SOURCE...Radar indicated.
IMPACT...Little to no impact from hail is expected.
Locations impacted include...
Coventry, Plainfield, Killingly, Putnam, Thompson, Brooklyn,
Woodstock, Canterbury, Pomfret, Sterling, Hampton and Scotland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4166 7208 4201 7200 4197 7180 4173 7179
4172 7176 4164 7179 4163 7196
TIME...MOT...LOC 0451Z 194DEG 30KT 4152 7200
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH
BLSpecial weather statement, Apr 23, 1:42 AM EDT, 14 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
142 AM EDT Sun Apr 23 2023
RIZ003-006-230630-
Washington RI-Western Kent RI-
142 AM EDT Sun Apr 23 2023
...A strong thunderstorm will impact portions of Washington and
southwestern Kent Counties through 230 AM EDT...
At 141 AM EDT, Doppler radar was tracking a strong thunderstorm near
Montauk Point, or 11 miles west of Block Island, moving north at 30
mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
South Kingstown, North Kingstown, Westerly, Hopkinton, Charlestown,
Richmond, Exeter and West Greenwich.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4131 7186 4134 7183 4141 7184 4142 7180
4160 7179 4160 7170 4157 7150 4136 7164
4133 7171 4133 7179
TIME...MOT...LOC 0541Z 191DEG 28KT 4116 7180
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
BLThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 9:53 PM EDT | Special Weather Statement | BOX | 52 min | |
| Apr 22, 10:30 PM EDT | Special Weather Statement | BOX | 45 min | |
| Apr 23, 12:52 AM EDT | Special Weather Statement | BOX | 38 min | |
| Apr 23, 2:31 AM EDT | Special Weather Statement | BOX | 44 min | |
| Apr 23, 4:45 AM EDT | Special Weather Statement | BOX | 90 min | |
| Apr 23, 1:39 PM EDT | Areal Flood Warning | BOX | Capitol Planning Region | 5 hr |
| Apr 23, 1:42 AM EDT | Special Weather Statement | BOX | Washington | 48 min |
| Apr 23, 2:38 AM EDT | Special Weather Statement | BOX | Providence | 52 min |
Nearby
Severe Thunderstorm Warnings in Rhode Island, 2023Severe Thunderstorm Warnings in Connecticut, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.